MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 1 of 7 reports linked to mfg report numbers: 3013886523-2024-00289, 3013886523-2024-00290, 3013886523-2024-00292, 3013886523-2024-00296, 3013886523-2024-00297, 3013886523-2024-00298.A patient reported a valve (unknown id), ventricular catheter (unknown id) and a peritoneal catheter (unknown id) was implanted on (b)(6) 1997.In (b)(6) 2024, the patient had indication of failing valve and catheters.The patient underwent 6 revisions, 5 of which were caused by his body rejecting the catheter and it was draining cerebrospinal fluid (csf) outside the cavity and under the skin where it could not be absorbed.Revisions: #1 - (b)(6) 2024: old valve and ventricular catheter were replaced with a codman valve (unknown id) and bactiseal peritoneal catheter (id 823074).#2 - (b)(6) 2024: catheter was expelled from the peritoneal cavity and was repositioned.#3 - (b)(6) 2024: old ventricular catheter was replaced.#4 - (b)(6) 2024: catheter was expelled from the peritoneal cavity and was repositioned.#5 - (b)(6) 2024: catheter was expelled from the peritoneal cavity and reinserted into the pleural cavity.#6 - (b)(6) 2024: catheter was expelled from the pleural cavity therefore, it was removed.Valve was capped and an etv (endoscopic third ventriculostomy) procedure was performed.The patient tested positive for allergy to clindamycin.Note from manufacturer: this reports is for revision #2.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The peritoneal catheter (id 823074) was not returned for evaluation, as per customer, product not available; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the issue reported by the customer could be due to user¿s error, possible when connecting the catheters.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
This follow-up is to include updated fields: g4 (combination product): yes.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20274611
Report Number3013886523-2024-00288
Device Sequence Number17011572
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public(01)10381780515630(17)241031(10)7314890
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number823074
Device Lot NumberM8789400A001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer02/27/2025
04/02/2025
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date03/21/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite